Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Charleston, SC

August 7, 2018Jenkins County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 7, 2018, 7:39 PM EDT for Jenkins County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 7:39 PM EDT (23:39 UTC)
Expired
Aug 7, 2018, 8:15 PM EDT
In force
36 min
Issued by
NWS Charleston, SC

County Jenkins County, GA

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS82 KCHS 072339
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
739 PM EDT TUE AUG 7 2018

GAZ087-080015-
Jenkins-
739 PM EDT TUE AUG 7 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...

At 738 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Perkins to near
Butts, and moving northeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and 
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Minor hail damage to plants, 
           trees and crops is possible. Damage to windshields is 
           unlikely. All outdoor activities should cease. Move 
           indoors immediately.

Some locations in the path of these storms include...
Millen, Butts, Emmalane, Perkins and Herndon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3291 8209 3292 8208 3292 8195 3295 8188
      3265 8198 3264 8205 3266 8208 3280 8214
TIME...MOT...LOC 2338Z 243DEG 10KT 3296 8202 3273 8211 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:55 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 7, 5:55 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
555 PM EDT Tue Aug 7 2018

.SYNOPSIS...
Atlantic high pressure will continue over or near the area
through the middle of the week, while a trough of low pressure
will persist inland. A cold front will stall northwest of the
region late this week and will persist through early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
GOES-E visible satellite trends and MSAS analysis suggests sea
breeze convergence remains quite weak within a weakly capped
environment. KJGX radar shows several well defined outflow
boundaries across east-central Georgia which are on target to
move into far interior Southeast Georgia within the next 1-2
hours. Normalized CAPE (NCAPE) values across far interior
remain above 0.2 J/kg so there remains a possibility for some
convective development along these mesoscale boundaries as they
potentially interact with each other and eventually the inland
moving sea breeze circulation. The best chances for this to
occur is in the Allendale-Reidsville corridor through mid-
evening. Will carry 30-40% pops in this area, 20% pops not
quite as far east as I-95 with non-mentionable pops across the
coastal counties. DCAPE will remain near 1000 J/kg far inland,
so an isolated severe tstm can not be completely ruled out.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday through Friday: This period will feature above-normal
temperatures and normal to slightly below-normal coverage of mainly
afternoon/evening showers/thunderstorms. High temps in the lower/mid
90s and dewpoints in the 70s will create max heat index values in
the 100-105F at many locations each afternoon, and some areas will
push into the 105-109F range. Heat Advisories are not anticipated,
but some degree of caution is warranted for extended outdoor
activities. Meanwhile, coverage of pulse thunderstorms could remain
somewhat limited due a relatively warm/capped environment aloft.
However, a general steering flow from the west could push organized
thunderstorms from inland locations into our area with a risk for
isolated damaging wind gusts each afternoon/evening. As a surface
cold front approaches the region before stalling north/northwest of
the area Friday, coverage of thunderstorms could increase during the
afternoon and at night. However, the ongoing cap could limit/delay
this potential to some degree, at least until the weekend.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The weekend continues to look more active as upper level troughing
digs across the eastern US and one, or perhaps a series
of, shortwaves crosses the southeast. The trough will deepen to the
extend of occluding early next week, but there is significant
uncertainly as to the location of the cutoff low. If this upper low
develops over the Midwest and Tennessee Valley, as the GFS
indicates, a wet period can be expected. However, if the ECMWF
proves more prophetic in its resolution of the low over the Great
Lakes then a more typical summertime pattern will return.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
VFR.

Extended Aviation Outlook: VFR conditions will prevail, though
brief flight restrictions are possible with afternoon/evening
storms daily.

&&

.MARINE...
Tonight: The area will remain between Atlantic high pressure to
the east and an inland trough of low pressure. This pattern will
keep the flow generally SW at or below 15 kt. Seas will build
to 2 to 3 ft. Not expecting anything more than isolated showers
or t-storms through the period.

Wednesday through Sunday: This period will feature a typical summer
regime with winds/seas somewhat elevated but most likely remaining
below Small Craft Advisory criteria. Southwest winds will back
toward the south with the daily afternoon/evening sea breeze and
should veer toward the southwest then west each night/early morning.
Strongest winds, as high as 15-20 knots should occur from afternoon
into the overnight, and somewhat lighter winds should develop for a
few hours each late night/early morning. Seas of 2-4 feet should
prevail, while seas as high as 5 feet cannot be ruled out especially
beyond 20 nm late week through this weekend.

&&

.TIDES/COASTAL FLOODING...
A Perigean Spring Tide will contribute to elevated high tide
levels late this week into early next week. The evening high
tides could produce at least minor salt water flooding during
this period, and Coastal Flood Advisories could become
necessary.

&&

.EQUIPMENT...
The KCLX radar remains inoperative due to a lightning strike and
will remain down until further notice. Technicians continue to
work on the necessary repairs.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Aug 7, 3:04 PM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
304 PM EDT Tue Aug 7 2018

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-081915-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
304 PM EDT Tue Aug 7 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-SCZ048>051-081915-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
304 PM EDT Tue Aug 7 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Coastal Flooding: Astronomical factors will contribute to elevated
tide levels late this week into early next week. Coastal Flood
Advisories could be issued for minor salt water flooding around the
times of the evening high tides Thursday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Aug 7, 7:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston SC
711 PM EDT TUE AUG 7 2018

GAZ087-072345-
Jenkins-
711 PM EDT TUE AUG 7 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...

At 711 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Herndon to 8 miles
northwest of Swainsboro, and moving east at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Millen, Butts, Emmalane and Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3289 8212 3292 8208 3292 8200 3278 8183
      3267 8209 3281 8215 3283 8215
TIME...MOT...LOC 2311Z 264DEG 7KT 3281 8211 3265 8247
Special weather statement, Aug 7, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
739 PM EDT TUE AUG 7 2018

GAZ087-080015-
Jenkins-
739 PM EDT TUE AUG 7 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...

At 738 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Perkins to near
Butts, and moving northeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of these storms include...
Millen, Butts, Emmalane, Perkins and Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3291 8209 3292 8208 3292 8195 3295 8188
      3265 8198 3264 8205 3266 8208 3280 8214
TIME...MOT...LOC 2338Z 243DEG 10KT 3296 8202 3273 8211

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:11 PM EDTSpecial Weather StatementCHSJenkins34 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.